# SDR IXXA9682

- Difficulty date: May 25, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N51CX
- Make and model: Doug DC-8-62
- Aircraft serial: 46027
- System (JASC): 2611 · Smoke Detection
- Part: Control Amp
- Part number: 303261
- Condition: Intermittent
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

EN ROUTE BETWEEN ELP AND TOL IN CRUISE FLIGHT AT FL 37, THE MAIN CARGO COMPARTMENT SMOKE DETECTOR LIGHT ILLUMINATED.  ATC WAS ADVISED, AND THE AIRCRAFT DIVERTED TO OKC.  ON THE GROUND IN OKC, AND AIRCRAFT WAS CHECKED FOR SIGNS OF FIRE, SMOKE, OR ODORS OF COMBUSITON.  NONE WERE FOUND IN THE MAIN CARGO COMPARTMENT OR THE BELLY COMPARTMENTS.  TROUBLESHOOTING OF THE SMOKE DETECTOR SYSTEM REVEALED A SMOKE DETECTOR CONTROL AMPLIFIER WHICH INTERMITTENTLY PRODUCES A FALSE WARNING LIGHT ON THE GROUND.  THE AMPLIFIER WAS REPLACED, AND THE AIRCRAFT RETURNED TO SERVICE.  (M)
